Forum

Could Gabapentin be making my legs worse?

I have been taking gabapentin for about 4 weeks now and have built up to 3 tablets a day. I found it worked well for my spasms and some stiffness/restlessness and the initial tiredness I got from it had diminished.

However, my walking has got worse recently and I am wondering it this might be due to the gabapentin? My legs are heavy and my one leg drags a lot and I am walking very slowly as a result. I don’t feel confident walking anywhere outside the house.

Has anyone else had similar experience with gabapentin? It’s such a long, frustrating trial and error ordeal to find medicines that work without intolerable side effects, especially when you have to wait to build up to the optimum dose and for initial side effects to abate.

I have tried baclofen (no effect on spasms & stiffness but made me very tired) and amtryptilene (spasms & stiffness no better, constipation, tiredness & urine retention worse). What do people recommend I ask for next?

Ideally I want something that dulls the spasms and also makes walking smoother and easier, but I don’t know of anything that does this. :frowning:

Hi Perky,

Has no one gotten back to your post all these three years later? shocking!

I’m experiencing leg stiffness and night twitches, so after trying to avoid the forums for years because ‘ms’ started to consume my days I resorted to coming back for advice…(forgot all login details so have had to re register)

I started on gabapentin a week ago and i feel like its not really doing anything for me except ‘heighten’ the pain, seems to be make my legs feel buzzy and as though they are old boilers trying to work again (probably because the drugs trying to work?)

How did you get on since your post?

all the best

Jennifer

hi perky and jennifer

i take amitriptyline, pregabalin and tizanidine.

​also baclofen when spasms get bad.

they all do different things, i think tizanidine was for stiff, wooden legs but could be mistaken because i get confused when i’m tired.

anyway ask your doctor, ms nurse, gp or pharmacist.

i’m not quite rattling yet but not far off!

good luck

carole xx